anxious and scared

Discussion in 'Fibromyalgia Main Forum' started by mayaplayabum, Sep 6, 2009.

  1. mayaplayabum

    mayaplayabum New Member

    havent been on for a long time. I had been doing good until I discovered I have atrial fibulation and an irregular heartbeat. I worry about this all the time plus I have high blood presssure. I currently take 120 mg of verapamil and .25 mg of digoxin. Thats seemed to stopped the heart palpatations but still have some flutters at night if I lay on my left side. The blood pressure is my main worry and think maybe I need to start taking something different for that. I see the dr on the 22nd

    why I am here now is that I woke up at 4 this morning with and upset stomach-slight headache and fibro pain everywhere. I do not take anything for the fibro. My blood pressure at 6 was 164/101 and my plus was 90. It did come down some an hour later but I am a basket case over this blood pressure. I hesitate to even take it in fear it will be high. Am I over reacting? I think the stress of all this causing many problems for me. Thanks for letting me vent
  2. jasminetee

    jasminetee Member

    I understand your fears and feelings about how you're doing. Heart issues are normal for people with CFS and probably FMS too. I'm not familiar with the meds you take. It's very common for us to have heart palps too, however I've found that meds make me have really bad heart palps so it's worth talking to your doctor about that. I believe I have this problem because of the CFS and FMS I have and also because now I'm in Perimenopause. If you're a woman, you may be having more symptoms if you're hormones are changing too. Onset of Perimeno is around the age of 35 quite often and it's number one symptom is anxiety.

    It sounds like you may have caught the flu that's going around with your upset stomach and headache. I've noticed that my blood pressure swings wildly and I've learned that that's normal for CFS, FMS and perimeno too. I would just suggest seeing your doctor regularly and not worrying too much about all this. These symptoms you're having come with the territory.

    Hugs,
    tee
  3. mayaplayabum

    mayaplayabum New Member

    I am sure I fret way too much which does not help the b/p. The meds I am on is for the heart palps and have actually helped but need to get my b/p down. I am 62 so no more menopause.

    I am thinking I probaby need to go on some of antidepressants. I really hate to go that route but I need to get rid of this anxiety. I can only afford what walmart is offering and that would be prozac or paxil? Which is the better of the two.

    Thanks tee -any other advice would be great
  4. stinker56

    stinker56 New Member

    Sorry to hear you are having these feelings. I hate to hear anyone else is as anxious as I am and that is bad.

    I used to take Verapamil for blood pressure but it dried my mouth out so badly they had to change it. I have irregular heartbeat and it is scarey. It seems like mine is worse at night before I go to sleep or maybe I just notice it more then. It feels like my heart is trying to turn over in my chest when it is at it's worst.

    I have mentioned this to my internist and she says it is a combination of hormones and anxiety. It gets much worse when I am tired also.

    I am not going through memopause as I had a hysteroctomy many years ago. I do however, still take estrogen three days as week and will until I turn 55 which is two more years. I was only 26 when I had the surgery.

    You didn't say how old you are but that may very well have something to do with it. With women it is always something and these diseases make it much worse.

    I would definitely talk with my doctor about this and see if she can give you something for the anxiety. I take Xanax when needed and to sleep. Everyone says it habit forming and it may very well be but it does help. I take a full pill at night and during the day if I start having that awful feeling of doom and anxiety, I take a little nibble. This is what the doctor suggested to me.

    Also Xanax is a very inexpensive drug and has been on the market for many-many years. I am sure there are many others on this board who will tell you they take this drug too.

    I hope you get some answers and start feeling better when you go to your doctor this month.

    Stinker
  5. mayaplayabum

    mayaplayabum New Member

    I really am against taking xanax. I guess its because my 80 year old mother is addicted. I take amitriptlin 10 mg every night and I sleep 8-9 hours a night unless I am having a bad night like last night but still slept until 4. I am sure many of these problems stem from the anxiety. I am constantly worrying about something. Like my husband always says-if I dont have anything to worry about, I will find something. I hate being this way. I think exercise would help but cant seem to get motivated to do anything but sit around and worry about things.

    I just saw my 85 year old dad pass away after battling for years heart problems-the kidneys finally failed him and watching him suffer his last two days like he did was horrible. He was begging to die and looked so peaceful when he did.
  6. SnooZQ

    SnooZQ New Member

    You might consider talking to your doc about taking an oral magnesium supplement in addition to your meds.

    Magnesium is a mineral that can be obtained through diet, however, the majority of Americans do not come anywhere close to the recommened RDA of 320 mg. for an adult female. For info on dietary sources of magnesium, see: http://ods.od.nih.gov/factsheets/magnesium.asp

    Mag is generally helpful for maintaining a lower BP, for fibro muscle pain, and for anxiety reduction. Some people like to take magnesium at bedtime, as it promotes restful sleep. In medical research, magnesium by IV has been shown effective in reducing certain types of cardiac arrhythmia.

    However, I would like to reinforce that if you are interested, you should discuss it with your doc first.
  7. luckyman

    luckyman New Member

    Really. I've been treated for high blood pressure for almost 35 years. I went untreated for about 5+ years. I'm taking 2 blood pressure meds + lipitor and my blood pressure is just slightly higher than it was 40 years ago. When I was originally diagnosed and treated, my doctor told me he didn't know about the long term effects of the medicine, as they had only been in use for a relatively short time, but the evidence pointed to positive results. My blood pressure has remained about 140-150 over 85-100 depending upon the day and who took the reading more than anything else. While HBP can be deadly, it tends to do its damage over a long period of time. Keep it under control, exercise as you can (laughing), try to eat right, and just get on with it. Before I quit teaching, the stress and pain of the job pushed my resting pulse into the mid 120's consistantly. (and I'm considered a laid back guy) Now I am only working a few hours a week, but my last pulse count was in the 60's! Blood pressure, same as always.

    Good luck, use the old proven drugs, and relax. If nothing else has your fibro should have taught you that one!


    [This Message was Edited on 09/08/2009]
  8. mbofov

    mbofov Active Member

    It can cause anxiety and atrial fibrillation. It can also cause high blood pressure. (see side effects below)

    Also, the digoxin you're taking for the atrial fibrillation can easily cause nausea or upset stomach. I took digitoxin (a relative of digoxin) for a short time but could not tolerate it. It screwed up my stomach, made me feel sick. Read about digoxin toxicity.

    So it's possible that hte drugs you are taking are causing all your problems, and the solution may not be to add another drug to the mix. I'm not suggesting you stop taking any of your meds, but rather that you read about them, and then talk to your doctor about possiblyi changing your regimen.

    I went to rxlist.com and here are some of the side effects of amitriptyline:

    Cardiovascular: Myocardial infarction; stroke; nonspecific ECG changes and changes in AV conduction; heart block; ARRHYTHMIAS; hypotension, particularly orthostatic hypotension; syncope; HYPERTENSION; tachycardia; palpitation.

    CNS and Neuromuscular: Coma; seizures; hallucinations; delusions; confusional states; disorientation; incoordination; ataxia; tremors; peripheral neuropathy; numbness, tingling, and paresthesias of the extremities; extrapyramidal symptoms including abnormal involuntary movements and tardive dyskinesia; dysarthria; disturbed concentration; excitement; ANXIETY; insomnia; restlessness; nightmares; drowsiness; dizziness; weakness; fatigue; headache; syndrome of inappropriate ADH (antidiuretic hormone) secretion; tinnitus; alteration in EEG patterns.

    There are lots of other things you can take for sleep which don't have the potential for these side effects. I take melatonin, calcium and magnesium, 5-htp and l-theanine and do pretty well.

    If your doctor is no help with this, or just wants to add another med to the mix, if I were you, I'd find someone else, perhaps a naturopath or integrative medicine doctor, someone who will try to treat you with as few drugs as possible, and someone who knows about side effects.

    We really have to educate ourselves and be our own advocates. We can't rely on doctors for this. My mom suffered severe reactions to 3 different meds but the doctors were clueless. I had to read up on them myself and then the doctors stopped them. But their general response is to add another medicine to counteract side effects from the first and it just goes downhill from there.

    Mary